Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Pueblo, CO

June 11, 2007Bent County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2007, 5:56 PM MDT for Bent County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 5:56 PM MDT (23:56 UTC)
Expired
Jun 11, 2007, 6:49 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Bent County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 112356
SVRPUB
COC011-120100-
/O.NEW.KPUB.SV.W.0091.070611T2356Z-070612T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 700 PM MDT...

* AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED OVER JOHN MARTIN
  RESERVOIR...OR 23 MILES WEST OF LAMAR...AND WAS MOVING TOWARD THE
  NORTH AT 10 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3769 10315 3770 10294 3795 10290 3794 10331

$$
4 follow-up statements
000 
WWUS55 KPUB 120007
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT MON JUN 11 2007

COC011-120100-
/O.CON.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/
BENT CO-
607 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WEST CENTRAL BENT COUNTY...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER EXTREME WEST CENTRAL BENT COUNTY...OR 14 MILES
SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
WEST CENTRAL BENT COUNTY.

LAT...LON 3772 10341 3784 10315 3807 10307 3800 10339

$$
000 
WWUS55 KPUB 120019
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT MON JUN 11 2007

COC011-120100-
/O.CON.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/
BENT CO-
619 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WEST CENTRAL BENT COUNTY...

AT 618 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS CENTERED 10 MILES SOUTHWEST OF LAS ANIMAS...OR 14
MILES EAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.

LAT...LON 3779 10337 3795 10303 3808 10309 3804 10338

$$
000 
WWUS55 KPUB 120037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT MON JUN 11 2007

COC011-120100-
/O.CON.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/
BENT CO-
637 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL BENT COUNTY...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES SOUTHEAST OF LAS ANIMAS...OR 20 MILES EAST OF LA
JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORT LYON.
  LAS ANIMAS.

LAT...LON 3791 10334 3795 10303 3815 10299 3809 10336

$$
000 
WWUS55 KPUB 120049 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT MON JUN 11 2007

COC011-120100-
/O.CAN.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/
BENT CO-
650 PM MDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
BENT COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3791 10334 3795 10303 3815 10299 3809 10336

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:57 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 11, 2:57 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON JUN 11 2007

.SHORT TERM...
(TONIGHT AND MONDAY)

...SHORT TERM CONCERNS INCLUDE QPF AND AREAL/TEMPORAL EXTENT OF
   TSRA THROUGH THIS FCST PD...

CURRENTLY...AS PER SAT PIX AND REGIONAL RADARS...MSTR IS INCREASING
OVER THE PLAINS. AS OF 2 PM...ISOLD TSRA ARE ALREADY OCCURRING OVER
THE PLAINS. TSRA ON FAR E PLAINS IS BEING FORCED BY RETROGRADING
DRYLINE AS SEEN IN KPUX BASR R LOOP. ABUNDANT SHOWERS/TSRA ARE NOTED
OVER NM AND ARE MOVG NNE TOWARDS S CO. SOME OF THESE TSRA HAVE
ALREADY CROSSED OVER THE STATE LINE AND OCCURRING OVER THE
SANGRES/WET MTS. ALL OF THIS PRECIP IS BEING FORCED BY A TROUGH OVER
THE SW CONUS...CURRENTLY LOCATED OVER S AZ/N OLD MEX.

TONIGHT...BOTH PRIMARY MODELS INDICATING BAJA TROUGH WILL AFFECT
REGION TONIGHT AND TOMORROW. MAIN DIFF IN GUIDANCE IS TIMING. GFS IS
A BIT QUICKER (OPEN TROUGH) WHILE NAM IS A BIT SLOWER (CLOSED LOW).
IN EITHER CASE WE WILL SEE INCREASING MSTR TONIGHT OVER THE
REGION...ESPECIALLY OVER THE SW AND S MTNS. FOR THIS REASON...I
KEPT POPS UP TONIGHT OVER THESE REGIONS. I ALSO KEPT POPS UP THIS
EVENING OVER THE PLAINS...BUT CUT BACK A BIT DURING THE EARLY
MORNING HOURS AS I REALLY DO NOT SEE THE FORCING NECESSARY FOR
SCTD POPS (CUT DOWN TO ISOLD). WE WILL SEE LOTS OF CLOUDS FA-WIDE
SO TEMPS SHOULD KEEP UP TONIGHT. AS FOR SVR TSRA...WE MAY SEE A
PULSE SVR STORM OR TWO THIS EVENING...BUT WITH 500 MB WINDS VERY
WEAK...SHEAR IS SIMPLY NOT IN PLACE. IT SHOULD BE NOTED
HOWEVER...THAT THE DRYLINE IS MOVG W OVER THE E PLAINS...AND THIS
MAY ASSIST IN SVR POTENTIAL...ESPECIALLY THIS AFTERNOON.

TOMORROW...LOTS OF CLOUDS SHOULD BE OVER THE REGION AS COMPARED TO
CLIMO AS UPPER LOW MOVES OVER AREA. PRECIP SHOULD START A BIT
EARLIER THAN NORMAL AND HAVE POPS INCREASING LATE IN THE MORNING
INTO THE AFTERNOON. OLD ETA MOS LITERALLY GOES BALLISTIC WITH
POPS...ESPECIALLY OVER THE PIKES PEAK REGION LATE IN THE DAY WITH
NEAR 100% POPS AND VERY HI QPF (5). FOR NOW...I THINK THIS IS A BIT
OVERDONE BUT IT COULD THEORETICALLY HAPPEN GIVEN THE SETUP. FOR
NOW...I HAVE 50 POPS OVER THIS REGION LATE IN THE AFTERNOON...BUT
THIS AREA WILL HAVE TO BE WATCHED. AS FOR SVR TOMORROW...SHEAR WILL
BE IN PLACE...BUT I DONT THINK WE WILL HAVE THAT MUCH IN THE WAY OF
CAPE TO PLAY WITH...SO SVR THREAT NOT THAT HI ATTM. HOWEVER...IF WE
DO WARM UP WE COULD HAVE A FEW ROTATING STORMS OVER THE CWA BY LATE
AFTERNOON. THIS WILL BE ESPECIALLY TRUE IF THE NAM (THE SLOWER
MODEL) VERIFIES. /HODANISH

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...MOSTLY QUIET WEATHER AFTER WEDNESDAY...

.TUESDAY NIGHT AND WEDNESDAY...THE NAM APPEARS TO BE THE OUTLIER
AMONG THE MODELS WITH THE SLOWER EASTWARD PROGRESSION OF THE
TROUGH. THE GFS WAS FOLLOWED FOR THE FORECAST...BUT LATEST
GUIDANCE FROM HPC SUGGESTS THIS SOLUTION MAY BE TOO SLOW. BEST
CHANCES FOR PRECIPITATION WILL BE TUESDAY EVENING. AS THE TROUGH
LINGERS OVER WESTERN KANSAS ON WEDNESDAY...REGION WILL MOSTLY BE
ON THE DRIER WESTERN SIDE OF THE SYSTEM. SCATTERED POPS WERE
MAINTAINED ON THE EASTERN PLAINS SINCE THEY WILL BE CLOSER TO THE
UPPER LOW. OTHERWISE...ONLY SOME ISOLATED POPS WERE LEFT IN THE
FORECAST FOR DURING THE DAY ON WEDNESDAY. WITH THE PROXIMITY OF
THE UPPER LOW AND STRONG JUNE SUNSHINE...IT WOULD NOT TAKE MUCH
MOISTURE TO GET A FEW STORMS GOING...ESPECIALLY OVER THE
MOUNTAINS.

.THURSDAY AND FRIDAY...UPPER LOW SLOWLY DRIFTS FROM WESTERN KANSAS INTO
EASTERN TEXAS. REGION WILL MOSTLY BE UNDER SUBSIDENCE FROM THE
UPPER LOW WITH SOME DRIER MID LEVEL AIR BEING ADVECTING INTO THE
REGION FROM THE NORTH. GRIDS HAVE SOME VERY LOW POPS ON THE PLAINS
WHICH MATCHES OTHER OFFICES. ANY DISTURBANCES ROTATING AROUND THE
BACK SIDE OF THE UPPER LOW MAY ALLOW FOR ENOUGH INSTABILITY TO GET
A THUNDERSTORM OR TWO TO DEVELOP. ANY CONVECTION WOULD BE WEAK
WITH MOSTLY LIKELY HAZARD GUSTY WINDS.

.SATURDAY...NEXT FAIRLY STRONG TROUGH MOVES ON THE PACIFIC
NORTHWEST. SOUTHWEST FLOW DEVELOPS AHEAD OF THE SYSTEM WITH WARM
TEMPERATURES ALOFT. GFS KEEPS A POCKET OF MID LEVEL MOISTURE OVER
THE REGION. IF THE FLOW BECOMES A LITTLE STRONGER FROM THE
SOUTHWEST...THEN SOME DRIER AIR MAY BE ADVECTED INTO THE REGION.
THIS MAY BE THE WARMEST DAY OF THE PERIOD ESPECIALLY ALONG THE
INTERSTATE 25 CORRIDOR. THIS FAR OUT...CANNOT ELIMINATE ALL
CONVECTION FROM THE FORECAST WITH THE POTENTIAL FOR SOME MID LEVEL
MOISTURE...BUT MAIN THREATS FROM ANY STORM WILL LIKELY BE GUSTY
WINDS.

.SUNDAY AND MONDAY...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL
TRY TO MOVE EASTWARD. THERE IS A VARIETY OF SOLUTIONS BETWEEN THE
MODELS. THE OPERATIONAL GFS IS INDICATING A SUBSTANTIAL UPSLOPE
SURGE ON MONDAY...WHILE ENSEMBLE MEAN TENDS TO KEEP THE TROUGH
FURTHER WEST. LATEST EC LOOKS MORE LIKE THE GFS. GRIDS HAVE SOME
POPS ON THE THE PLAINS AS WELL AS MOUNTAINS TO ACCOUNT FOR THE
POTENTIAL FOR SOME UPSLOPE. TEMPERATURES ARE NEAR
CLIMATOLOGY...BUT WILL BE COOLER IF THE COLD SURGE IS A STRONG AS
SUGGESTED BY GFS. --PGW--

&&

.AVIATION...MAIN CONCERN IS TSRA. DO NOT BELIEVE WE WILL HAVE ANY
CONCERNS WITH LOW CIGS OVER AN EXTENDED PERIOD OF TIME WITH THIS
EVENT AS THIS IS A PRIMARY CONVECTIVE EVENT. OF COURSE...MAY SEE LOW
CIGS WITH TSRA...BUT THIS WILL BE BRIEF. MAIN THREAT OF TSRA WILL BE
LATE AFTERNOON/EARLY EVENING TODAY...AND AGAIN TOMORROW AFTERNOON
LATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/06
Hazardous weather outlook, Jun 11, 6:50 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT MON JUN 11 2007

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS EARLY THIS AFTERNOON...WITH
THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON ACROSS THE EASTERN
PLAINS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
TONIGHT...AS INCREASING MOISTURE AND MINOR DISTURBANCES MOVE ACROSS
THE REGION IN THE SOUTHWEST FLOW ALOFT.

THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING ALONG
WITH WIND GUSTS TO NEAR 40 MPH. SMALL HAIL LESS THAN 3/4 OF AN INCH
IN DIAMETER AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH A FEW
STRONGER STORMS ACROSS THE EASTERN PLAINS...AS ABUNDANT LOW LEVEL
MOISTURE WILL REMAIN IN PLACE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER ALL THE AREA TUESDAY
AND TUESDAY NIGHT...WITH ISOLATED STORMS EXPECTED FROM WEDNESDAY
THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD
TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE
STRONGER STORMS COULD PRODUCE HAIL AROUND 1/2 INCH IN DIAMETER.
LOCALLY HEAVY RAINFALL OF OVER 1 INCH IS POSSIBLE WITH STORMS
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:19 PM MDTSevere Thunderstorm WarningPUBBent37 min
Jun 11, 5:01 PM MDTSevere Thunderstorm WarningPUBBent59 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.